MAUDE Adverse Event Report: PHILIPS ULTRASOUND LUMIFY; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC

PHILIPS ULTRASOUND LUMIFY; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Catalog Number 795005
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code Mydriasis (4856)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An engineering investigation was performed to identify the root cause of the reported issue.However, system log analysis was not possible as they were not provided.The philips field service engineer determined that the customer was not using the lumify system properly.When starting up the tablet as instructed in the ifu, the lumify transducer should not be connected to the tablet.Lumify software and test teams attempted to reproduce this issue internally but were unable to replicate the issue.
 
Event or Problem Description
A customer reported their lumify ultrasound system failed to complete the boot up process during a trauma helicopter flight due to improper use of the device.The customer had to restart the lumify device more than 5 times.The delay caused by the multiple restarts is alleged to have resulted in delay and suboptimal care due to the ultrasound being unavailable.It is unclear whether the lumify system was used to provide ultrasound images.The patient was in critical trauma condition which is a life-threatening situation but ultimately survived.The patient required medical intervention, but the intervention type was not provided.

Brand Name
LUMIFY
Common Device Name
SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Manufacturer (Section D)
PHILIPS ULTRASOUND
22100 bothell everett highway
bothell WA 98021
Manufacturer (Section G)
PHILIPS ULTRASOUND
22100 bothell everett highway
bothell WA 98021
Manufacturer Contact
thuy nguyen
22100 bothell everett highway
bothell, WA 98021
MDR Report Key20428606
Report Number3019216-2024-00145
Device Sequence Number18247733
Product Code IYN
UDI-Device Identifier00884838064713
UDI-Public00884838064713
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K132304
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number795005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Initial Report FDA Received Date10/11/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown